MAUDE Adverse Event Report: ARTHREX INC. BIO-COMPOSITE INTERFERENCE SCREW WITH DISPOSABLE SHEATH; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX INC. BIO-COMPOSITE INTERFERENCE SCREW WITH DISPOSABLE SHEATH; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number AR-1380C
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If the device is returned and additional information is obtained, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during an acl procedure the screw broke while inserting between the thread and the head.Part of the screw will remain inside the patient fixed into the bone.According to the surgeon, enough of the screw is left to maintain the ligament on place.No new screw was used and a second surgery was not necessary.
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.Complaint confirmed.The evaluation revealed that the screw's thread was broken-off.Complainant's event is typically caused by not inserting the implant co-axial to the bone tunnel, prying or leveraging, improper bone preparation or flexing the joint during insertion.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If the device is returned and additional information is obtained, a follow-up report will be submitted.
 
Event or Problem Description

Brand Name
BIO-COMPOSITE INTERFERENCE SCREW WITH DISPOSABLE SHEATH
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7137341
Report Number1220246-2017-00484
Device Sequence Number16512039
Product Code MAI
UDI-Device Identifier00888867015272
UDI-Public00888867015272
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K071176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 01/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2019
Device Catalogue NumberAR-1380C
Device Lot Number10146480
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/05/2017
Supplement Date Received by Manufacturer12/05/2017
Initial Report FDA Received Date12/21/2017
Supplement Report FDA Received Date01/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;